Study coming to close
Sep 5, 2007
Dear Dr. Ben...
Well it is coming up on two years for the Heat study I am partisipating on. Kaletra, Epzicom / Truvada have really given me no major complaints. I know my trigs are a bit wishy-washy but I feel that is more related to diet than the meds. I have doulbed my cd4's and remain undetectable with a stable 30-31% cd4/cd8. My question, since the study is coming to end, what would be your expert opinion for going forward? Stay on the current regimen with the if it ain't broke, don't fix it? Or try something else. I presume my options are still fairly open in this matter..
It would be great to here from you..
Thanks as always,
Response from Dr. Young
It's always good to hear from you. Autumn must be just around the corner in the Roaring Fork Valley.
Once the study concludes, we'll know exactly which nukes your taking (ie, Epzicom vs Truvada)- it would be my recommendation to continue which ever medication your on ("ain't broke, don't fix). Since you're having few, if any side effects, the same probably applies to the lopinavir/ritonavir (Kaletra) component, though some of our patients have considered switching to other ritonavir-boosted PIs, like fosamprenavir (Lexiva, Telzir) or atazanavir (Reyataz).
In any event, with the consistently undetectable viral load, the treatment world, so to speak, is your oyster. Should the data or opinion about treatment change in the future, you shouldn't have limited any of your treatment options.
Thanks for participating in the clinical trial. It's because of patients like you who have volunteered for studies that we have so many scientifically-validated treatment options.
Best to you and yours, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Contracting HIV Sex With A Prostitute
- Hpv After Breast Sucking Sign Of HIV AIDS
- Vomiting After Vaginal Sex Without Condom Does It Mean I Have HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Are Night Sweats A Sign Of Hiv Infection?
- Can A Cbc Indicate Any Sign Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.